Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 8, 2004, 11:59 PM CDT for Fillmore County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 11:59 PM CDT (04:59 UTC)
- Expired
- Jun 9, 2004, 12:30 AM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS53 KARX 090459 SVRARX MNC045-090530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1158 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FILLMORE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 1230 AM CDT * AT 1158 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 84 MILES NORTHEAST OF RUSHFORD... OR ABOUT 14 MILES SOUTHEAST OF NEILLSVILLE. THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4384 9247 4350 9244 4351 9174 4384 9174 $$ SCHRECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:57 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 5:57 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 557 PM CDT TUE JUN 8 2004 .UPDATE...KARX RADAR SHOWING SOME ECHO INCREASE OVER SOUTHERN MN OVER THE PAST HOUR. THIS IS RIGHT ON THE FRONT WHICH LOOKS TO BE LOCATED FROM A KOWA-KEAU-KPBH LINE AT 23Z. WOULD EXPECT THIS AREA TO CONTINUE TO BE BELOW SEVERE LIMITS AND SHIFT EAST WITH TIME ALONG THE FRONT AND NORTH OF IT. AFTER LOOKING THROUGH THE ENVIRONMENT AND LATEST MODEL GUIDANCE... BELIEVE THE 18Z ETA SOLUTION LOOKS REASONABLE FOR THE OVERNIGHT. THIS RUN SEEMED THE BEST ON THE CURRENT ACTIVITY AND ITS TREND OF INCREASING THE TSRA OVERNIGHT. I THINK WE WILL HAVE SCT TSRA THROUGH MID-LATE EVENING WHEN THE ACTIVITY OVER NWRN IOWA MOVES INTO THE AREA FROM THE WEST AND THE LOW-LEVEL JET AND CONVERGENCE INCREASES INTO THE FRONTAL POSITION. CURRENT FORECAST LOOKS ON TRACK AND STILL DO NOT BELIEVE SEVERE WEATHER WILL BE WIDESPREAD. INITIAL CELL DEVELOPMENT WOULD LIKELY BE THE MOST THREAT FOR SEVERE LIMITS. MAINLY A RAIN PRODUCER AND NEAR THE FRONTAL BOUNDARY...WITH COVERAGE INCREASING THROUGH THE MID-LATE EVENING. BY 3 AM...WIDESPREAD RAIN AND EMBEDDED TSRA ARE EXPECTED. && .ARX...WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. WI...NONE. && BAUMGARDT
Hazardous weather outlook, Jun 8, 6:54 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 654 PM CDT TUE JUN 8 2004 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-091100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 654 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT EARLY THIS EVENING...A COLD FRONT WAS LOCATED FROM NORTH OF DODGE CENTER MINNESOTA TO EAU CLAIRE...TO NORTH OF MEDFORD WISCONSIN. SOME SHOWER AND THUNDERSTORM ACTIVITY WAS ON THE FRONT OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. A MORE ORGANIZED AREA OF THUNDERSTORMS WERE MOVING NORTHEAST THROUGH IOWA AS WELL. BY MID-EVENING...WITH THE LOW-LEVEL WIND FIELD ABOVE THE GROUND INCREASING...AND IN CONCERT WITH THE THUNDERSTORMS MOVING IN FROM IOWA...THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA SHOULD INCREASE. AT BEST...ONLY ISOLATED SEVERE WEATHER IS EXPECTED AND MAINLY BEFORE MIDNIGHT. THE BEST ESTIMATE WOULD BE NORTHEAST IOWA AND SOUTHEASTERN MINNESOTA TO BE AFFECTED AFTER 8 OR 9 PM. AREAS EAST SHOULD EXPECT LATER TIMING. THE THREAT WILL DIMINISH AFTER MIDNIGHT. THE THREATS WOULD INCLUDE ISOLATED NICKEL SIZED HAIL AND ISOLATED WIND GUSTS TO 60 MPH. THE THREAT IS MAINLY NEAR THE FRONT AND SLIGHTLY SOUTH. ALSO...SOILS REMAIN RATHER SATURATED AND RIVER LEVELS REMAIN HIGH. THEREFORE...ANY EXCESSIVE RAINFALL WILL POSE A FLOODING THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE STALLED FRONT WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS. AS A RESULT...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER...AT THIS TIME ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. HOWEVER...ONLY MARGINAL SEVERE CRITERIA STORMS ARE EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:15 PM CDT | Flash Flood Warning | ARX | Fillmore | 105 min |
| Jun 9, 3:35 PM CDT | Flash Flood Warning | ARX | Fillmore, Olmsted | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.